Thyroid Disorders Community
Methimazole
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Methimazole

I am weaning off methimazole i was only taking 10 mg a day down to 7.5 mg for 2 weeks feeling lightheaded and was wondering if anyone knew of any side effects? Anthing would be helpful. Thanks
Related Discussions
6 Comments Post a Comment
Blank
213044_tn?1236531060
I was taking a dosage of forty, then cut it down to twenty for about two weeks, and then was taken off of it entirely.

I didn't notice any side effects, but I was quite ill and haven't felt really well in a few years, so who knows. I didn't break out in hives or notice anything unusual, but I had plenty of symptoms and complaints. Whether any of that was caused by stopping the Methimazole I cannot say.

I just googled methimazole side effects. If I had seen that stuff before I started taking it, I probably wouldn't have. LOL!

I didn't find anything about side effects of changing doses or discontinuing use.

Blank
Avatar_f_tn
DID YOU NOTICE ANXIETY OR RAPID HEARTBEAT OR COULD I BE ANXIOUS ABOUT GETTING OFF THE MEDICATION. I DONT KNOW IF I COULD STILL BE HYPER.MY LAB RESULTS HAAVE BEEN NORMAL FOR 1 YEAR.
Blank
213044_tn?1236531060
I did not notice anything unusual.
I have not read anything about Methimazole indicating it is a drug that you need to be weened off of.

If your labs have been normal for a year, why are you still taking Methimazole? Are you worried about going Hyperthyroid when you stop the Methimazole? Just curious.
Blank
Avatar_f_tn
i am afraid of going hyper again, they told me to wean off i tried just quiting then had major panic attack and went back on the medication I feel off balance and am having anxiety my eyes hurt and I dont know if its me making myself feel that way or it is my thyroid, I will get my labs next week to see if i am still normal i only had post partum hyprethyroid, and i probably really nevre needed the medication because my tsh was low but had normal t3 t4.
Blank
213044_tn?1236531060
Sorry you're having these problems.

The anxiety and the eye problem could be symptoms of Hyperthyroid, or it might be unrelated. The balance problem I am not sure of. Maybe you should be tested for menere's disease, however you spell it.

I know it is not as easy as it sounds, but try to relax and see how your test results look next week. Cut back on caffein if you drink coffee or pop, but don't drop caffein cold turkey, either, as that will give you withdrawl (withdrawal) symptoms.

Post partum huh? Your body goes through a lot being pregnant. I'll bet that's a huge news flash coming from a guy, huh? LOL!

Your body has been through a lot the last year. Your hormones are still adjusting I would guess. It's no wonder you are not sure what is going on in there.

I hope you feel better soon. Sorry I can't give you any helpful suggestions.
Blank
Avatar_f_tn
THANKS FOR YOUR HELP LET ME KNOW IF YOU THINK OF ANYTHING
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_f_tn
Blank
goolarra
Sisters, OR
Avatar_m_tn
Blank
gimel
MI
649848_tn?1357751184
Blank
Barb135
FL
657231_tn?1390151580
Blank
rumpled
Northern, NJ
168348_tn?1379360675
Blank
ChitChatNine
Avatar_m_tn
Blank
flyingfool
WI